Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 19, NWS Cheyenne, WY

November 8, 2015Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 8, 2015, 6:26 AM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 8, 2015, 6:26 AM MST (13:26 UTC)
Expired
Nov 8, 2015, 11:41 AM MST
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 7:20 AM MSTHIGH SUST WINDS 48Bordeaux, WY555-720 AM SUSTAINED WINDS 40-48 MPH WITH GUSTS 50-58 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 1.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3761 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS75 KCYS 081326
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
626 AM MST SUN NOV 8 2015

...STRONG SOUTHWEST WINDS TO CONTINUE AT BORDEAUX THIS MORNING...

.WINDS CURRENTLY SUSTAINED AT 40 TO 50 MPH WITH GUSTS 55 TO 60
MPH ARE EXPECTED TO CONTINUE THIS MORNING ALONG INTERSTATE 25 NEAR
BORDEAUX.

WYZ106-081900-
/O.NEW.KCYS.HW.W.0019.151108T1326Z-151108T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
626 AM MST SUN NOV 8 2015

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING...THROUGH NOON TODAY.

* WINDS...SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS AS HIGH AS
  60 MPH.

* IMPACTS...STRONG CROSSWINDS ACROSS INTERSTATE 25 NEAR BORDEAUX
  WILL INCREASE BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
1 follow-up statement
352 
WWUS75 KCYS 081841
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1141 AM MST SUN NOV 8 2015

...HIGH WIND WARNING CANCELLED...

.WINDS HAVE SLOWLY DECREASED AT BORDEAUX...THEREFORE THE HIGH WIND
WARNING HAS BEEN CANCELLED.

WYZ106-081945-
/O.CAN.KCYS.HW.W.0019.000000T0000Z-151108T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1141 AM MST SUN NOV 8 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE SLOWLY DECREASED AT BORDEAUX...THEREFORE THE HIGH WIND
WARNING HAS BEEN CANCELLED.

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 8, 3:55 AM MST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 8, 3:55 AM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
355 AM MST SUN NOV 8 2015

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 355 AM MST SUN NOV 8 2015

CONDITIONS EARLY THIS MORNING HAVE BEEN RELATIVELY QUIET ACROSS THE
FORECAST AREA. THE EXCEPTION IS AT BORDEAUX WHERE WINDS RAMPED UP
EARLY IN THE NIGHT AND HAVE CONSISTENTLY BEEN SUSTAINED 35-40 MPH
WITH GUSTS AROUND 50 MPH. EXPECT THESE WINDS TO PERSIST THROUGH
THE MORNING...AND LIKELY WILL SEE WINDS INCREASE TO SIMILAR VALUES
IN THE ARLINGTON AREA THROUGH THE LATER MORNING HOURS AS MIXING
INCREASES AFTER SUNRISE. THE REMAINDER OF TODAY WILL BE BREEZY AND
WARMER WITH DOWNSLOPE WARMING IN PLACE...MOSTLY SUNNY SKIES
PROMOTING GOOD LLVL MIXING...AND H7 TEMPS PROGGED TO RANGE 2-6C.

WINDS LOOK TO BE VERY SIMILAR FOR TONIGHT AS SFC-700 MB PROGS ARE
ONCE AGAIN 35 TO 45 KTS. THE NEAR SFC INVERSION AND GRADIENT LOOK
TO BE A TAD WEAKER THO...SO THINKING THAT GAP FORCING WILL BE
LESS. HOWEVER...THAT COULD BE OFFSET BY THE WEAKER INVERSION
ALLOWING FOR MORE INFLUENCE FROM MOUNTAIN WAVE
ACTIVITY...ESPECIALLY NEAR ARLINGTON. WILL ADVERTISE WINDS
SUSTAINED AT 35 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH NEAR BORDEAUX
AND ALSO AT ARLINGTON.

MONDAY WILL BE ANOTHER BREEZY AND WARM DAY...WITH INCREASING HIGH
CLOUDS STREAMING IN FROM THE WEST AS THE DEEP UPPER TROUGH MOVES
ACROSS THE GREAT BASIN. REDUCED POPS MONDAY EVENING AS BEST
AVAILABLE MOISTURE WILL REMAIN TO OUR WEST UNTIL EARLY TUESDAY
MORNING. THEN WILL STEADILY SEE A PUSH OF MOISTURE AND MIDLEVEL
ENERGY WITHIN STRENGTHENING SOUTHWEST FLOW THROUGH TUESDAY MORNING.
OROGRAPHIC SNOW SHOWERS SHOULD INCREASE IN COVERAGE STARTING A
FEW HOURS BEFORE SUNRISE...CONTINUING THROUGH TUESDAY MORNING.

MODELS SHOW FRONTOGENESIS STRENGTHENING TUESDAY AFTERNOON MAINLY
OVER SOUTHEAST WYOMING AS LEESIDE CYCLOGENESIS OCCURS RAPIDLY OVER
SOUTHEAST COLORADO. EXPECT TO SEE AN UPTICK IN SNOW ACTIVITY OVER
THE MOUNTAINS WITH THE COMBINATION OF FRONTOGENESIS AND OROGRAPHICFORCING.
PRECIP SHOULD BEGIN TO SPREAD ACROSS THE WYO PLAINS THRU THE LATE
AFTERNOON AS WELL...WITH PERHAPS A FEW SHOWERS REACHING THE
NEBRASKA BORDER BY SUNSET. THIS ACTIVITY ACROSS THE PLAINS WILL
LIKELY INITIALLY BE RAIN OR A RAIN/SNOW MIX AS TEMPS WILL BE
FAIRLY MILD UNTIL THE COLD FRONT MOVES THROUGH LATER
AFTERNOON/EVENING.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 355 AM MST SUN NOV 8 2015

SFC/UPPER LOW WILL TRACK ACROSS COLORADO TUESDAY NIGHT THEN TURN
NORTHEAST AND ACCELERATE OVER THE CENTRAL PLAINS WEDNESDAY. EXPECT
SNOW TO SPREAD ACROSS MUCH OF THE CWA TUESDAY EVENING THOUGH
LATEST RUNS A LITTLE FARTHER SOUTH WITH THE SYSTEM AND THUS BETTER
SNOWS MORE ACROSS COLORADO. RIGHT NOW LOOKS LIKE A FAIRLY QUICK
SHOT OF SNOW OVER THE CWA WITH A FEW INCHES ACCUMULATION
ESPECIALLY CLOSER TO THE COLORADO BORDER. ACTIVITY WILL END FOR
THE MOST PART WEDS MORNING AS THE RELATIVELY QUICK-MOVING SYSTEM
EXITS THE AREA BUT A BLUSTERY AND COOL DAY EXPECTED WITH THE SFC
LOW DEEPENING AS IT MOVES ACROSS NEBRASKA INTO IOWA. CONTINUED
COOL THURSDAY AS A REINFORCING SHOT OF COOLER AIR ARRIVES WITH
NEXT SHORTWAVE BUT LITTLE PCPN ASSOCIATED WITH IT. THE UPPER FLOW
THEN TURNS MORE ZONAL FRIDAY THROUGH SATURDAY WITH DRY DOWNSLOPE
WINDS ALLOWING FOR A WARMUP.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 355 AM MST SUN NOV 8 2015

VFR OVER THE TERMINALS THROUGH MONDAY WITH HIGH PRESSURE ALOFT.
SOME GUSTY WINDS SHOULD AFFECT THE KRWL AREA LATER THIS MORNING
THROUGH THIS AFTERNOON. THE NEXT CHANCE FOR PRECIPITATION WILL
OCCUR TUESDAY THROUGH EARLY WEDNESDAY AS A PACIFIC STORM SYSTEM
MOVES ACROSS THE ROCKIES.

&&

.FIRE WEATHER...
ISSUED AT 355 AM MST SUN NOV 8 2015

TODAY WILL BE ANOTHER BREEZY AND MILD DAY ACROSS SOUTHEAST WYOMING.
HUMIDITIES ARE EXPECTED TO DROP INTO THE UPPER TEENS EARLY THIS
AFTERNOON JUST TO THE LEE OF THE LARAMIE RANGE WHERE WINDS WILL BE
GUSTING 20 TO 35 MPH. THUS...EXPECT ELEVATED FIRE WEATHER CONCERNS
IN THESE AREAS. ELSEWHERE...HUMIDITIES WILL BE HIGHER. BREEZY
CONDITIONS WILL RETURN FOR MONDAY BUT HUMIDITIES WILL REMAIN 20
PERCENT OR HIGHER. THE NEXT CHANCE FOR PRECIPITATION WILL BE TUESDAY
THROUGH EARLY WEDNESDAY AS A PACIFIC STORM SYSTEM MOVES ACROSS THE
ROCKIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RJM
Hazardous weather outlook, Nov 8, 3:11 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
311 AM MST SUN NOV 8 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-091100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
311 AM MST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION LATE
TUESDAY INTO WEDNESDAY. THIS SYSTEM SHOULD BRING SOME SNOW MAINLY
TUESDAY NIGHT WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN SOME
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 8, 2:00 AM MST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 AM MST SUN NOV 8 2015

WYZ106-081100-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
200 AM MST SUN NOV 8 2015

SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH WILL
OCCUR IN SOUTHWEST PLATTE COUNTY TONIGHT. THIS INCLUDES PORTIONS
OF INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...ESPECIALLY NEAR
THE BORDEAUX EXIT. MOTORISTS TRAVELING THROUGH THIS AREA SHOULD BE
PREPARED FOR STRONG AND SUDDEN WIND GUSTS.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS AROUND 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
Special weather statement, Nov 8, 5:53 AM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 AM MST SUN NOV 8 2015

WYZ106-081600-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
553 AM MST SUN NOV 8 2015

SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH
WILL CONTINUE IN SOUTHWEST PLATTE COUNTY THROUGH THE MORNING.
THIS INCLUDES PORTIONS OF INTERSTATE 25 BETWEEN CHUGWATER AND
WHEATLAND...ESPECIALLY NEAR THE BORDEAUX EXIT. MOTORISTS TRAVELING
THROUGH THIS AREA SHOULD BE PREPARED FOR STRONG AND SUDDEN WIND
GUSTS.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS AROUND 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.